Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 53, NWS La Crosse, WI

July 19, 2019Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 19, 2019, 6:37 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 83 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2019, 6:37 PM CDT (23:37 UTC)
Expired
Jul 19, 2019, 8:00 PM CDT
In force
83 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
80.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 160 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:15 PM CDTTSTM WND DMG4 Wsw Withee, WIREPORTS OF TWO BARNS, A GARAGE, AND A SILO DOWN SOUTH OF STATE HWY 29 BETWEEN THORP AND WITHEE. LOCATION ESTIMATED. TIME ESTIMATED BASED ON RADAR.
Jul 19, 7:16 PM CDTTSTM WND DMG3 Ese Thorp, WIDAMAGE TO A BARN AND GARAGE ON BACHELORS AVE. TIME ESTIMATED FROM RADAR.
Jul 19, 7:17 PM CDTTORNADO4 W Withee, WICORRECTS PREVIOUS TORNADO REPORT FROM 4 W WITHEE. TORNADO CROSSED COUNTY RD O AND NEARBY TRAIN TRACKS BEFORE DISSIPATING. DAMAGE NOTED TO ONE FARMSTEAD AS WELL AS NEARBY TREES. MAXIMUM WINDS 85 MPH. PATH LENGTH APPROXIMATELY 0.25 MILES. TIME ESTIMATED FROM RAD
Jul 19, 7:18 PM CDTTSTM WND DMG4 W Withee, WIFARM ON COUNTY ROAD O SUSTAINED SIGNIFICANT DAMAGE INCLUDING HALF OF THE BARN ROOF RIPPED OFF, THE TOP OF A SILO RIPPED OFF, A FEW POLE BARNS DAMAGED, AND 15 TO 20 TREES SNAPPED. TIME ESTIMATED FROM RADAR.
Jul 19, 7:24 PM CDTTORNADO2 Nnw Withee, WICORRECTS PREVIOUS REPORT FOR INCORRECT DATE. TORNADO CROSSED CENTER ROAD TRAVELING NORTHEAST BEFORE DISSIPATING PRIOR TO REACHING THE RAILROAD TRACKS AND NERDRUM DRIVE. PATH LENGTH APPROXIMATELY 0.25 MILES, WITH MAXIMUM WINDS 110 MPH. DAMAGE TO AT LEAST ONE ST
Jul 19, 7:25 PM CDTTSTM WND DMG4 N Owen, WICORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 N OWEN. REPORTED SOME 20 INCH DIAMETER TREES DOWN. MEASURED 50 MPH WIND GUST AT 7:40 PM CDT. RELAYED VIA SOCIAL MEDIA.
Jul 19, 7:25 PM CDTTSTM WND DMG4 N Owen, WIREPORTED SOME TREES DOWN. MEASURED 50 MPH WIND GUST AT 7:40 PM CDT. RELAYED VIA SOCIAL MEDIA.
Jul 19, 7:25 PM CDTTSTM WND DMGOwen, WISEVERAL 0.5-1 INCH DIAMETER LIMBS DOWN.
Jul 19, 7:27 PM CDTTSTM WND DMG3 Nnw Withee, WINUMEROUS POWER POLES BENT OR SNAPPED ALONG CENTER ROAD BETWEEN FRENCH TOWN AVE AND COUNTY ROAD T. TIME ESTIMATED FROM RADAR.
Jul 19, 7:52 PM CDTTSTM WND GST 613 N Dorchester, WIRELAYED VIA SOCIAL MEDIA. MEASURED VIA ANEMOMETER BY GREAT LAKES WEATHER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 5:55 PM CDTSevere Thunderstorm Watch PDSSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WUUS53 KARX 192337
SVRARX
WIC019-119-200100-
/O.NEW.KARX.SV.W.0053.190719T2337Z-190720T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
637 PM CDT Fri Jul 19 2019

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northern Clark County in central Wisconsin...
  Taylor County in north central Wisconsin...

* Until 800 PM CDT.

* At 636 PM CDT, severe thunderstorms were located along a line
  extending from Sheldon to near Colfax, moving southeast at 45 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and ping pong ball size hail.

  SOURCE...Trained weather spotters. These storms have a history of 
           blowing down large trees.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Jump River around 645 PM CDT.
  Medford around 720 PM CDT.

Other locations impacted by these severe thunderstorms include
Polley, The Mondeaux Flowage, Perkinstown, Highway M And Joe Martin
Road, Esadore Lake, Eidsvold and Longwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4538 9005 4512 9004 4512 9020 4503 9020
      4503 9031 4495 9032 4471 9092 4538 9092
TIME...MOT...LOC 2336Z 293DEG 38KT 4533 9093 4493 9173 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...80MPH
 
$$

CA
4 follow-up statements
957 
WWUS53 KARX 192358
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
658 PM CDT Fri Jul 19 2019

WIC019-119-200100-
/O.CON.KARX.SV.W.0053.000000T0000Z-190720T0100Z/
Clark WI-Taylor WI-
658 PM CDT Fri Jul 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...

At 657 PM CDT, severe thunderstorms were located along a line 
extending from 13 miles southeast of Jump River to near Eau Claire, 
moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Trained weather spotters. These storms are causing 
         widespread damage to trees and power lines.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Thorp and Chelsea around 710 PM CDT.
  Medford around 715 PM CDT.
  Owen around 720 PM CDT.
  Abbotsford around 735 PM CDT.

Other locations impacted by these severe thunderstorms include
Polley, The Mondeaux Flowage, Perkinstown, Highway M And Joe Martin
Road, Esadore Lake, Eidsvold and Longwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4538 9005 4512 9004 4512 9020 4503 9020
      4503 9031 4495 9032 4471 9092 4538 9092
TIME...MOT...LOC 2357Z 289DEG 45KT 4523 9060 4504 9098 4484 9140 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...80MPH
 
$$

CA
583 
WWUS53 KARX 200018
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
718 PM CDT Fri Jul 19 2019

WIC019-119-200100-
/O.CON.KARX.SV.W.0053.000000T0000Z-190720T0100Z/
Clark WI-Taylor WI-
718 PM CDT Fri Jul 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...

At 717 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Chelsea to near Owen to 8 miles
northeast of Augusta, moving east at 60 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Trained weather spotters. These storms have a history of 
         producing widespread damage to trees and power lines.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Chelsea and Westboro around 725 PM CDT.
  Rib Lake and Dorchester around 730 PM CDT.
  Abbotsford around 735 PM CDT.

Other locations impacted by these severe thunderstorms include
Polley, The Mondeaux Flowage, Perkinstown, Highway M And Joe Martin
Road, Esadore Lake, Eidsvold and Longwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4538 9005 4512 9004 4512 9020 4503 9020
      4503 9031 4495 9032 4471 9092 4538 9092
TIME...MOT...LOC 0017Z 284DEG 52KT 4532 9046 4497 9060 4478 9102 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...80MPH
 
$$

CA
472 
WWUS53 KARX 200040
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
740 PM CDT Fri Jul 19 2019

WIC019-119-200100-
/O.CON.KARX.SV.W.0053.000000T0000Z-190720T0100Z/
Clark WI-Taylor WI-
740 PM CDT Fri Jul 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...

At 739 PM CDT, severe thunderstorms were located along a line
extending from near Rib Lake to Colby to 8 miles southwest of
Greenwood, moving southeast at 45 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Trained weather spotters. These storms have a history of 
         producing widespread damage to trees and power lines.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Abbotsford around 745 PM CDT.

Other locations impacted by these severe thunderstorms include
Polley, The Mondeaux Flowage, Perkinstown, Highway M And Joe Martin
Road, Esadore Lake, Eidsvold and Longwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4538 9005 4512 9004 4512 9020 4503 9020
      4503 9031 4495 9032 4471 9092 4512 9092
      4538 9058
TIME...MOT...LOC 0039Z 293DEG 38KT 4524 9018 4489 9032 4470 9075 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...80MPH
 
$$

CA
636 
WWUS53 KARX 200051
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
751 PM CDT Fri Jul 19 2019

WIC019-119-200100-
/O.CON.KARX.SV.W.0053.000000T0000Z-190720T0100Z/
Clark WI-Taylor WI-
751 PM CDT Fri Jul 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN CLARK AND EASTERN TAYLOR COUNTIES...

At 750 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of New Wood Wildlife Area to 7 miles
northeast of Spencer to 6 miles north of Neillsville, moving
southeast at 45 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Public. At 737 PM, numerous downed tree limbs were reported 
         in Owen.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe thunderstorms will remain over mainly rural areas of
northern Clark and eastern Taylor Counties, including the following
locations... Mead Lake, Wood Lake, Highway 13 And County Road M,
Stetsonville, County Roads A And E, Highway M And Joe Martin Road and
Esadore Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4538 9005 4512 9004 4512 9020 4503 9020
      4503 9031 4495 9032 4471 9092 4496 9092
      4538 9030
TIME...MOT...LOC 0050Z 293DEG 38KT 4519 9003 4484 9017 4466 9060 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:05 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 19, 5:05 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
505 PM CDT Fri Jul 19 2019

.SHORT TERM...(Tonight)
Issued at 335 PM CDT Fri Jul 19 2019

Early afternoon analysis showed a surface boundary draped west to
east across northern portions of the forecast area, with a surface
low near the Minnesota/South Dakota border. The low will make
progress east/northeastward and the idea is that this provides
enough convergence along the front to get some showers and storms to
fire across western/central Minnesota. The 18Z MPX sounding
indicates 5000+ J/kg of MUCAPE and 50+ kts of deep layer shear with
a large, looping hodograph, so would certainly expect supercells to
develop with all severe weather hazards possible. Cells are
eventually expected to merge into a bowing MCS with a widespread
damaging wind, tornado, and heavy rain threat. However, confidence
remains low in exactly how everything will play out, as a decaying
MCS moving out of the Dakotas and across Minnesota most of the
morning has led to more cloud cover and rain-cooled air than
initially expected, slowing the boundary's northward progression. In
addition, strong capping remains in place, with a 700 mb temperature
near 14 C per the KMPX 18Z sounding, so storms could have some
difficulties getting going at first. Bottom line, expect
supercellular storms northwest of the forecast area to merge into a
line as they approach Taylor and Clark Counties this evening.

Following those storms, a cold front will slide into the area and
perhaps provide another focus for some overnight convection near and
north of the I-90 corridor. Strong moisture transport looks to be
oriented more parallel to the front, so not an extremely favorable
setup for flash flooding. However, the environment remains conducive
to efficient rain-producing storms and given the very wet soil, it
wouldn't take much to cause more flooding, especially as the
boundary looks to stall overnight...something to monitor very
closely as we go through the night.

.LONG TERM...(Saturday through Friday)
Issued at 335 PM CDT Fri Jul 19 2019

On Saturday, the flow will become westerly across the as the exit
region of a 700 to 500 mb level jet moves eastward across the
region. At the same time, a surface cold front will advance
south and southeast across the Upper Mississippi River Valley. The
airmass ahead of this front will remain very moist with surface
dewpoints in the 70s. As surface heating occurs, ML CAPES will
climb to around 3,500 J/kg. With still strong capping preceding
this front, the initial shower and storm development will be
elevated on the north side of the boundary. As the heating
continues expect surface-based storms to develop during the mid to
late afternoon across northeast Iowa and southwest Wisconsin.
With very steep low-level lapse rates and moderate 0-6 km layer
shear, a few supercell storms may develop. These storms may evolve
into a damaging wind threat as their cold pool coalesce. In
addition with precipitable water values of 2 to 2.25 inches and
warm cloud layer depths of 4-4.5 km, there will be a threat for
heavy rain. May need a Flash Flood Watch if later models suggest
training will occur for Saturday and Saturday night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 505 PM CDT Fri Jul 19 2019

Cigs: models hinting at some potential to drop into MVFR as front
sags in later this evening...then improvement...but could drop back
in later Sat afternoon as shortwave/front interaction spawns more
pcpn. For the moment, will lean toward VFR with some MVFR - but may
need to push more MVFR if satellite/ob trends start to point that
way.

WX/vsby: Cold front will drop southward tonight, with the low level
jet/moisture transport impinging into it. End result is
thunderstorms. Trends favor keeping the bulk of the storms north of
the TAF sites tonight, but the tail of the front likely will lay
west-east in the vicinity of I-90, and could see some sct shra/ts
impact KRST/KLSE between 04-09z. Boundary slowly sinks south on Sat,
but will continue to serve as a shra/ts focus, enhances later in the
day Sat as an upper level shortwave/mcv tracks in from the northern
plains. See this Sat afternoon/evening time frame as the greater
likelihood for impacts at KRST/KLSE. With uncertainties in timing,
will hold with VCTS for the moment and update as confidence in
timing/location increases.

Wind: south this evening, shifting to west/north overnight and
should hold there through Sat with sfc boundary pushing to the
south.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning until 7 PM CDT Saturday for WIZ054-061.

     Excessive Heat Warning until 7 PM CDT this evening for WIZ029-
     032>034-041>044-053-055.

     Heat Advisory until 7 PM CDT this evening for WIZ017.

MN...Excessive Heat Warning until 7 PM CDT this evening for MNZ079-
     086>088-094>096.

IA...Excessive Heat Warning until 7 PM CDT Saturday for IAZ011-018-
     019-029-030.

     Excessive Heat Warning until 7 PM CDT this evening for
     IAZ008>010.

&&

SHORT TERM...CA
LONG TERM...Boyne
AVIATION...Rieck
Hazardous weather outlook, Jul 19, 1:00 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
100 PM CDT Fri Jul 19 2019

WIZ017-201200-
Taylor-
100 PM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for portions of north central
Wisconsin.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory is in effect this afternoon. Afternoon heat indices
will top off in the 95 to 105 range. This heat could bring on heat
related illnesses if precautions are not taken.

Another round of strong to severe storms are likely tonight. Threats
include damaging winds, large hail, tornadoes, and torrential
downpours, which could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

More thunderstorms are expected Saturday into Saturday night. A
few of these storms could be strong to possibly severe and could
contain very heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Rainfall and
flooding reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>010-MNZ079-086>088-094>096-WIZ029-032>034-041>044-053-055-
201200-
Mitchell-Howard-Winneshiek-Wabasha-Dodge-Olmsted-Winona-Mower-
Fillmore-Houston-Clark-Buffalo-Trempealeau-Jackson-La Crosse-
Monroe-Juneau-Adams-Vernon-Richland-
100 PM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for parts of northeast
Iowa...southeast Minnesota...and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

An Excessive Heat Warning is in effect today. Afternoon heat indices
will top off in the 100 to 110 range. Heat-related illnesses may
occur with prolonged exposure to the heat.

Another round of strong, potentially severe storms, are possible
tonight, mainly north of I-90. Threats include damaging winds, large
hail, tornadoes, and torrential downpours, which could lead to
localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

More thunderstorms are expected Saturday into Saturday night. A
few of these storms could be strong to possibly severe and could
contain very heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

A few spotter groups may be needed this evening. Rainfall and
flooding reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-018-019-029-030-WIZ054-061-201200-
Allamakee-Floyd-Chickasaw-Fayette-Clayton-Crawford-Grant-
100 PM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for parts of northeast Iowa and
southwest Wisconsin.

.DAY ONE...This Afternoon and Tonight

An Excessive Heat Warning is in effect today. Heat indices this
afternoon will top off in the 105 to 115 range. This heat could
bring on heat related illnesses if precautions are not taken.

There is a chance for more storms tonight, but most are expected
to stay north of I-90. If the storms do make it into the area, they
could be strong to potentially severe with damaging winds and heavy
rain, which could result in localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Excessive Heat Warning remains in effect until Saturday evening.
Expect afternoon heat indices in the 100 to 105 range again.

More thunderstorms are expected Saturday into Saturday night. A
few of these storms could be strong to possibly severe and could
contain very heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time. However, any
reports of damage from storms or associated heavy rainfall and
flooding are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

CA/Shea

In the hours before

Local storm report, Jul 19, 3:01 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TORNADO          5 NE WESTBY             43.70N 90.79W
07/18/2019                   VERNON             WI   NWS STORM SURVEY

            BRIEF TORNADO DAMAGED FARM BUILDINGS ALONG WANG RIDGE
            ROAD, IN ADDITION TO TREES. MAY HAVE LASTED FOR 1-2 MIN.
            EST. EF0

&&

SHEA
Local storm report, Jul 19, 4:20 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     2 WNW CASHTON           43.75N 90.81W
07/18/2019                   MONROE             WI   NWS EMPLOYEE

            SPORADIC WIND DAMAGE NOTED ALONG HIGHWAY 333
            FROM NEAR CASHTON TO MIDDLE RIDGE. TIME
            ESTIMATED FROM RADAR.

&&

LAWRENCE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:36 PM CDTSpecial Weather StatementARXLa Crosse54 min
Jul 18, 11:12 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon48 min
Jul 18, 11:14 PM CDTAreal Flood AdvisoryARXLa Crosse2 hr
Jul 18, 11:32 PM CDTSevere Thunderstorm WarningARXMonroe28 min
Jul 18, 11:46 PM CDTTornado WarningARXVernon29 min
Jul 19, 12:13 AM CDTSpecial Weather StatementARXRichland62 min
Jul 19, 12:28 AM CDTSevere Thunderstorm WarningARXRichland, Vernon47 min
Jul 19, 2:30 AM CDTFlash Flood WarningARXLa Crosse, Monroe, Vernon4 hr
Jul 19, 2:52 AM CDTRiver Flood WarningARXMonroe, Vernon29 hr
Jul 19, 3:10 AM CDTRiver Flood WarningARXRichland, Vernon32 hr
Jul 19, 3:47 AM CDTHeat AdvisoryARXTaylor15 hr
Jul 19, 3:56 AM CDTFlash Flood WarningARXRichland4 hr
Jul 19, 4:07 AM CDTFlash Flood WarningARXVernon3 hr
Jul 19, 6:26 AM CDTAreal Flood WarningARXLa Crosse, Monroe, Vernon6 hr
Jul 19, 6:30 AM CDTRiver Flood WarningARXRichland, Vernon3 days
Jul 19, 7:29 AM CDTRiver Flood WarningARXVernon3 days
Jul 19, 7:57 AM CDTAreal Flood WarningARXRichland9 hr
Jul 19, 9:24 AM CDTRiver Flood WarningARXCrawford4 days
Jul 19, 9:24 AM CDTRiver Flood WarningARXCrawford5 days

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.